Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 131, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2021, 9:54 PM CDT for Cass County, Lancaster County, Saunders County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 9:54 PM CDT (02:54 UTC)
- Expired
- Aug 7, 2021, 10:11 PM CDT
- In force
- 17 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, NE, Lancaster County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 33 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2933 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
057
WUUS53 KOAX 080254
SVROAX
NEC025-109-155-080330-
/O.NEW.KOAX.SV.W.0131.210808T0254Z-210808T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
954 PM CDT Sat Aug 7 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Northeastern Lancaster County in southeastern Nebraska...
Southeastern Saunders County in east central Nebraska...
Northwestern Cass County in southeastern Nebraska...
* Until 1030 PM CDT.
* At 953 PM CDT, a severe thunderstorm was located over Greenwood, or
17 miles northeast of Lincoln, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Ashland around 1005 PM CDT.
This includes Interstate 80 in Nebraska between mile markers 409 and
426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4093 9666 4117 9645 4113 9632 4112 9631
4109 9634 4104 9632 4102 9629 4101 9624
4100 9624 4082 9645
TIME...MOT...LOC 0253Z 230DEG 33KT 4099 9646
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BLB1 follow-up statement
104
WWUS53 KOAX 080311 RRA
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1011 PM CDT Sat Aug 7 2021
NEC025-109-155-080321-
/O.CAN.KOAX.SV.W.0131.000000T0000Z-210808T0330Z/
Lancaster NE-Saunders NE-Cass NE-
1011 PM CDT Sat Aug 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANCASTER...
SOUTHEASTERN SAUNDERS AND NORTHWESTERN CASS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
very heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern and east central Nebraska.
LAT...LON 4093 9666 4117 9645 4113 9632 4112 9631
4109 9634 4104 9632 4102 9629 4101 9624
4100 9624 4082 9645
TIME...MOT...LOC 0310Z 230DEG 33KT 4110 9629
$$
BLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:29 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 6:29 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 629 PM CDT Sat Aug 7 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 243 PM CDT Sat Aug 7 2021 A complex severe weather scenario has been unfolding this morning, largely due to the plentiful cloud cover and the convection that occurred earlier this morning. As we go further into the afternoon, ML CAPE values are expected to increase to around 3500 J/kg, with effective bulk shear values ranging from 20 to 30 kts by the time convection gets to eastern Nebraska and southwestern Iowa. Visible satellite shows developing cumulus in south-central Nebraska into Kansas, and this area will serve as the starting point for convection this evening. These storms are expected to begin after 5 PM in a discrete mode with hail being the primary threat. Veering low-level wind profiles, and enhanced 0-3 km shear suggest that there is also a limited tornado threat associated with the initial cells in that same area. These cells are then expected to evolve into a larger complex that is expected to begin pushing ENE into eastern Nebraska after 7 PM. As this larger complex forms, the main threat evolves into damaging winds as the storm complex becomes cold-pool dominant. These storms are expected to move eastward towards the Omaha and Lincoln metro areas, with the best timing for each being 10 and 11 PM respectively. These storms will continue east and gradually fizzle out into the middle of the night in central and eastern Iowa. A few light rain showers and rumbles of thunder could last until sunrise Sunday as the back end of the mid-level wave advects through the area. Tomorrow morning, those spotty showers are expected to give way to dry weather and southwesterly winds look to settle in. A return to mostly sunny skies will aid in the return of some warm temperatures, with highs in the upper 80's to low 90's are expected along with heat indices approaching 100 degrees. Monday is expected to hold even warmer temperatures, with areas near the South Dakota border reaching over 100 degrees. Heat indices of 100 to 110 are currently slated for that day, and could necessitate a Heat Advisory if the forecast remains on track. Tuesday a mid- level shortwave trough is expected to pass through the northern CONUS and may be the next chance at severe weather for the area, as it drags a cold front eastward. How far south this frontal zone extends is still in flux, and the location will likely dictate what kind of hazards we expect. Wednesday into the weekend, highs in the 90's on Wed/Thu will give way to cooler weather Fri/Sat as the mid-level flow transitions to northwesterly flow. Several shortwave impulses are depicted by the global deterministic models, and may drive low-end shower and storm chances in the extended forecast. While nothing looks like a soaker, some kind of rainfall will be greatly appreciated. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 615 PM CDT Sat Aug 7 2021 Mostly VFR conditions are expected however through 07z there is a good chance of variable conditions in and around thunderstorms with gusty strong winds. Intermittent MVFR cigs are possible through 07z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Kern
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Sat Aug 7 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday There is a slight risk of severe thunderstorms this afternoon and continuing overnight. Large hail is the primary hazard with the initial storm development this afternoon, with damaging winds the more likely severe hazard during the evening and overnight. Storms are forecast to develop in central Nebraska early this evening where instability and shear are maximized along an approaching cold front. These storms are expected to congeal into a larger cluster, then sweep east across eastern Nebraska and western Iowa through the late evening and overnight. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday There is a marginal risk of severe thunderstorms Sunday afternoon in parts of far southeast Nebraska and southwest Iowa. Severe thunderstorms are also possible Monday night and Tuesday as a cold front moves into the Plains. Otherwise hot and muggy weather will return to the region this Sunday and Monday. Heat index values are currently expected to reach or exceed 105 on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 7, 9:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
943 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD 2 WNW OFFUTT AFB 41.13N 95.95W
08/07/2021 SARPY NE PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&Local storm report, Aug 7, 9:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
947 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM FLASH FLOOD 3 SE OMAHA 41.23N 95.96W
08/07/2021 DOUGLAS NE PUBLIC
FLOODING OVER THE CURBS. ESTIMATED 6 INCHES
OF RAIN.
&&
DEWALDLocal storm report, Aug 7, 9:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
948 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FLASH FLOOD 3 WSW BELLEVUE 41.14N 95.96W
08/07/2021 SARPY NE PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
DEWALDLocal storm report, Aug 7, 9:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
949 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM FLASH FLOOD 2 N MILLARD 41.23N 96.16W
08/07/2021 DOUGLAS NE PUBLIC
CAR STRANDED IN FLOOD WATERS.
&&
DEWALDLocal storm report, Aug 7, 9:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL OFFUTT AFB 41.11N 95.92W
08/07/2021 E1.00 INCH SARPY NE PUBLIC
&&
DEWALDLocal storm report, Aug 7, 9:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
951 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL BELLEVUE 41.16N 95.92W
08/07/2021 M1.00 INCH SARPY NE EMERGENCY MNGR
NEAR BELLEVUE UNIVERSITY - QUARTER TO
HALF-DOLLAR SIZE HAIL.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:23 PM CDT | Special Weather Statement | OAX | Platte | 52 min |
| Aug 7, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 46 min |
| Aug 7, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 49 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 50 min |
| Aug 7, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 22 min |
| Aug 7, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 31 min |
| Aug 7, 8:33 PM CDT | Areal Flood Advisory | OAX | Butler, Colfax, Lancaster, Platte, Saunders, Seward | 4 hr |
| Aug 7, 8:39 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Sarpy, Saunders | 49 min |
| Aug 7, 8:50 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy, Saunders | 3 hr |
| Aug 7, 8:50 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 40 min |
| Aug 7, 8:55 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 35 min |
| Aug 7, 9:05 PM CDT | Flash Flood Warning | OAX | Butler, Colfax, Douglas, Sarpy, Saunders | 4 hr |
| Aug 7, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 51 min |
| Aug 7, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 51 min |
| Aug 7, 9:35 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 3 hr |
| Aug 7, 9:37 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 22 min |
| Aug 7, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee | 41 min |
| Aug 7, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Aug 7, 10:25 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe, Sarpy, Saunders, Seward | 2 hr |
| Aug 7, 10:30 PM CDT | Flash Flood Warning | OAX | Douglas | 89 min |
| Aug 7, 10:38 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 52 min |
| Aug 7, 11:10 PM CDT | River Flood Warning | OAX | Saunders | 13 hr |
| Aug 8, 12:41 AM CDT | Areal Flood Warning | OAX | Butler, Cass, Colfax, Douglas, Lancaster, Otoe and 4 more | 12 hr |
| Aug 8, 2:37 PM CDT | Heat Advisory | OAX | Butler, Cass, Colfax, Dodge, Douglas, Gage and 13 more | 54 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.